MAUDE Adverse Event Report: WELCH ALLYN INC. GS 777 WALL TRANSFORMER W/OPHTH & OTO UK; STAND, INSTRUMENT, AC-POWERED, OPHTHALMIC

WELCH ALLYN INC. GS 777 WALL TRANSFORMER W/OPHTH & OTO UK; STAND, INSTRUMENT, AC-POWERED, OPHTHALMIC
Model Number 77754
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the wall system's transformer plug adapter exploded causing a temporary power outage and damaged two leads.There was no adverse event reported.
 
Additional Manufacturer Narrative
The customer reported that they had an electrician visit the site where no fault was identified with the facilities electrical system.A device inspection is pending to determine a root cause of the reported incident.A final report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
Correction to g3.Date received by manufacturer.The device was returned to the manufacturer for inspection.It was determined that the uk plug inside and outside and the housing of the power supply were black.The problem was concluded to be due to a defective power supply.The green series (gs) 777 wall system consists of a wall transformer and accessories that can be used with it.Gs 777 wall system the green series (gs) 777 wall transformer supplies power to two corded, handle-based rheostats.The customer can attach various otoscope and ophthalmoscope heads to the handles.The intensity of the light produced by the heads is controlled by twisting the rheostat.The product is connected to a 5-watt power supply via a usb 2.0 mini-b to twin usb cable.Although there was no adverse event reported and the root cause could not be confirmed, if the plug were to explode during use, it would be likely to cause or contribute to a death or serious injury if this were to recur.
 
Event or Problem Description

Brand Name
GS 777 WALL TRANSFORMER W/OPHTH & OTO UK
Common Device Name
STAND, INSTRUMENT, AC-POWERED, OPHTHALMIC
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key22435806
Report Number1316463-2025-00068
Device Sequence Number3152536
Product Code HMF
UDI-Device Identifier00732094136722
UDI-Public732094136722
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number77754
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown